MAUDE Adverse Event Report: CONCORD MANUFACTURING CRIT-LINE CLIP (CLIC) - USB; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

CONCORD MANUFACTURING CRIT-LINE CLIP (CLIC) - USB; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Catalog Number CL10041001
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial plant investigation: the actual device was returned to the manufacturer for physical evaluation.An external visual inspection was performed on the clic device with no physical damage noted.A verify accuracy test was performed and during the test, a crit-line iv monitor failed to recognize the clic device and the device¿s led was not lit.The receiver side of the clic device became hot to the touch after a couple of minutes.During testing, it was determined that inductor l103 on the power supply board became hot to the touch.It is known that if capacitor c219 fails as a short on a clic device¿s transmitter board, additional current will flow through inductor l103 on the power supply board.The additional current through inductor l103 causes the dissipation of additional heat.An internal inspection of the device found an unknown substance inside the transmitter housing, on the transmitter board, and on the clic loop.Capacitor c219 was found to have heat damage on the transmitter board.The issue of a clic device being ¿hot to the touch¿ is being addressed by capa# (b)(4).Upon completion of this evaluation, the reported event is confirmed.
 
Event or Problem Description
A biomedical technician (biomed) at a user facility reported that a fresenius crit-line clip (clic) device was very hot to the touch when plugged in.During manufacturer failure analysis, heat damage and an unknown substance were noted on the clic device¿s transmitter board.It was confirmed that there was no harm to any patients or individuals because of this malfunction.The biomed reported that there was no damage observed on any other components, or any other additional issues, associated with the burned transmitter board.
 
Additional Manufacturer Narrative
Additional plant investigation: a serial number search in the ptc complaint system of the clic device¿s serial number found no other complaints with the same symptom code within 90 days of the notification date.

Brand Name
CRIT-LINE CLIP (CLIC) - USB
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key8161687
Report Number2937457-2018-03665
Device Sequence Number2127156
Product Code KOC
UDI-Device Identifier00840861101139
UDI-Public00840861101139
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121599
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL10041001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Device Age MO
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1